Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 5, 2010, 2:26 PM MDT for Eddy County, New Mexico. It took effect at Apr 6, 2010, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 2:26 PM MDT (20:26 UTC)
- In effect from
- Apr 6, 2010, 3:00 AM MDT
- Expired
- Apr 6, 2010, 9:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS74 KMAF 052026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT MON APR 5 2010 ...STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS TUESDAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL BRING INCREASING WINDS TO MUCH OF THE MOUNTAINOUS TERRAIN AND NEARBY PLAINS ON TUESDAY. STRONG SOUTHWEST TO WEST WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING EARLY TUESDAY MORNING. FOR THE EDDY COUNTY PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS...VERY WINDY CONDITIONS ARE EXPECTED TUESDAY AFTERNOON. WIND SPEEDS WILL BEGIN TO SLOWLY DECREASE TUESDAY EVENING. NMZ027-TXZ258-061000- /O.UPG.KMAF.HW.A.0010.100406T1500Z-100407T0600Z/ /O.NEW.KMAF.HW.W.0018.100406T0900Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 226 PM MDT MON APR 5 2010 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE BEGINNING VERY EARLY TUESDAY MORNING AND CONTINUING INTO TUESDAY EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-074-061000- /O.NEW.KMAF.WI.Y.0016.100406T1800Z-100407T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...ALPINE 326 PM CDT MON APR 5 2010 /226 PM MDT MON APR 5 2010/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED TUESDAY AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE TUESDAY EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
880 WWUS74 KMAF 060853 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT TUE APR 6 2010 ...STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN REGION...UPPER TRANS PECOS AND DAVIS MOUNTAINS TODAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL BRING INCREASING WINDS TO MUCH OF THE MOUNTAINOUS TERRAIN AND NEARBY PLAINS TODAY. STRONG SOUTHWEST TO WEST WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING EARLY THIS MORNING. FOR THE EDDY COUNTY PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS...VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON. WIND SPEEDS WILL BEGIN TO SLOWLY DECREASE THIS EVENING. NMZ027-TXZ258-061700- /O.CON.KMAF.HW.W.0018.100406T0900Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 253 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL BE POSSIBLE BEGINNING VERY EARLY THIS MORNING AND CONTINUING INTO THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-TXZ058-061700- /O.EXA.KMAF.WI.Y.0016.100406T1800Z-100407T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...PECOS 353 AM CDT TUE APR 6 2010 /253 AM MDT TUE APR 6 2010/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ057-074-061700- /O.CON.KMAF.WI.Y.0016.100406T1800Z-100407T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...ALPINE 353 AM CDT TUE APR 6 2010 /253 AM MDT TUE APR 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
086 WWUS74 KMAF 060854 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CDT TUE APR 6 2010 ...STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN REGION...UPPER TRANS PECOS AND DAVIS MOUNTAINS TODAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL BRING INCREASING WINDS TO MUCH OF THE MOUNTAINOUS TERRAIN AND NEARBY PLAINS TODAY. STRONG SOUTHWEST TO WEST WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING EARLY THIS MORNING. FOR THE EDDY COUNTY PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS... VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON. WIND SPEEDS WILL BEGIN TO SLOWLY DECREASE THIS EVENING. NMZ027-TXZ258-062200- /O.CON.KMAF.HW.W.0018.100406T0900Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 254 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL BE POSSIBLE BEGINNING VERY EARLY THIS MORNING AND CONTINUING INTO THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-074-062200- /O.CON.KMAF.WI.Y.0016.100406T1800Z-100407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...VAN HORN...PECOS...ALPINE 354 AM CDT TUE APR 6 2010 /254 AM MDT TUE APR 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
466 WWUS74 KMAF 061701 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1201 PM CDT TUE APR 6 2010 ...STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN REGION...UPPER TRANS PECOS AND DAVIS MOUNTAINS TODAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM HAS BROUGHT INCREASED WINDS TO MUCH OF THE MOUNTAINOUS TERRAIN AND NEARBY PLAINS. STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS. FOR THE EDDY COUNTY PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS...VERY WINDY CONDITIONS WILL ALSO PERSIST THIS AFTERNOON. WIND SPEEDS WILL BEGIN TO SLOWLY DECREASE THIS EVENING. NMZ027-TXZ258-070015- /O.CON.KMAF.HW.W.0018.000000T0000Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 1101 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL CONTINUE INTO THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-029-033-TXZ057-058-074-070000- /O.CON.KMAF.WI.Y.0016.100406T1800Z-100407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...VAN HORN...PECOS...ALPINE 1201 PM CDT TUE APR 6 2010 /1101 AM MDT TUE APR 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
865 WWUS74 KMAF 062017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT TUE APR 6 2010 ...STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS...WITH VERY WINDY CONDITIONS FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN REGION...UPPER TRANS PECOS AND DAVIS MOUNTAINS THIS AFTERNOON... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM HAS BROUGHT INCREASED WINDS TO MUCH OF THE MOUNTAINOUS TERRAIN AND NEARBY PLAINS. STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS. FOR THE EDDY COUNTY PLAINS...VAN HORN REGION AND DAVIS MOUNTAINS...VERY WINDY CONDITIONS WILL ALSO PERSIST THROUGH THIS AFTERNOON. WIND SPEEDS WILL BEGIN TO SLOWLY DECREASE THIS EVENING. NMZ027-TXZ258-070300- /O.CON.KMAF.HW.W.0018.000000T0000Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 217 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL CONTINUE INTO THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-029-033-TXZ057-058-074-070000- /O.CON.KMAF.WI.Y.0016.000000T0000Z-100407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...VAN HORN...PECOS...ALPINE 317 PM CDT TUE APR 6 2010 /217 PM MDT TUE APR 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
907 WWUS74 KMAF 070023 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 723 PM CDT TUE APR 6 2010 ...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING... .WINDS WILL CONTINUE TO DECREASE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE DAVIS MOUNTAINS EARLY THIS EVENING. STRONG WINDS WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS THROUGH THE MID EVENING HOURS. NMZ028-029-033-TXZ057-058-074-070130- /O.EXP.KMAF.WI.Y.0016.000000T0000Z-100407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...VAN HORN...PECOS...ALPINE 723 PM CDT TUE APR 6 2010 /623 PM MDT TUE APR 6 2010/ ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS REGION AND THE DAVIS MOUNTAINS EARLY THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NMZ027-TXZ258-070300- /O.CON.KMAF.HW.W.0018.000000T0000Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 623 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 70 MPH WILL CONTINUE THROUGH THE EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
416 WWUS74 KMAF 070302 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1002 PM CDT TUE APR 6 2010 NMZ027-TXZ258-070415- /O.EXP.KMAF.HW.W.0018.000000T0000Z-100407T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 902 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH ACROSS THE GUADALUPE MOUNTAINS THIS EVENING. THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 5, 11:41 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 11:41 AM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT MON APR 5 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...
&&
.AVIATION...
SOUTH TO SOUTHWEST WINDS TODAY WILL INCREASE TO BETWEEN 10 AND 18
KNOTS ACROSS THE AREA. WINDS AT KFST...KMAF AND KINK SHOULD REMAIN
BETWEEN 10 AND 15 KNOTS OVERNIGHT AS A 30 TO 45 KNOT LLJ DEVELOPS
ACROSS THE TRANS PECOS REGION AND PERMIAN BASIN. STRATUS WILL SPREAD
WEST...STARTING AT 04Z AT KMAF...REDUCING CEILINGS TO MFVR AT ALL
TAF SITES EXCEPT KPEQ AND KCNM. FOG MAY ALSO REDUCE VISIBILITIES TO
MVFR CONDITIONS WITH BRIEF IFR CONDITIONS POSSIBLE AT KHOB. THE LOW
CLOUDS AND FOG SHOULD QUICKLY MIX OUT BY 12Z WITH VFR CONDITIONS
PREVAILING THEREAFTER. WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS
BY 17Z TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 813 AM CDT MON APR 5 2010/
UPDATE...
WE HAVE UPDATED THE FORECAST TO ADD A MENTION OF FOG ACROSS THE
PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS AND A SMALL PORTION OF
THE UPPER TRANS PECOS.
DISCUSSION...
THE LATEST 11-3.9 SATELLITE DATA SHOWS WIDESPREAD STRATUS ACROSS
THE STOCKTON PLATEAU...LOWER TRANS PECOS...MUCH OF THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS. SOME PATCHY FOG CAN BE
EXPECTED ACROSS THE ABOVE MENTIONED AREAS WITH VISIBILITIES
GENERALLY REMAINING AROUND 5 MILES. FARTHER WEST ACROSS THE UPPER
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHWEST PERMIAN
BASIN...SKIES HAVE REMAINED CLEAR AND WITH THE DRYLINE BACKED
INTO THAT REGION...SOME PATCHY FOG HAS DEVELOPED. LOCALLY DENSE
FOG CAN BE EXPECTED...BUT THIS SHOULD REMAIN BRIEF...ESPECIALLY
WITH PRESSURE FALLS TAKING PLACE ACROSS EAST CENTRAL NEW MEXICO.
OTHER MINOR CHANGES WERE ALSO MADE TO THE LATEST WINDS AND DEW
POINTS BASED ON THE LATEST SURFACE OBSERVATIONS.
PREV DISCUSSION... /ISSUED 342 AM CDT MON APR 5 2010/
DISCUSSION...
THE APPROACH OF ANOTHER UPPER TROUGH WILL CONTINUE THE WARM AND
WINDY TREND FOR THE NEXT COUPLE OF DAYS. AFTER THAT UPPER RIDGE
BUILDS BACK IN FROM THE WEST FOR THE END OF THE WEEK WITH A LITTLE
LESS WIND EXPECTED.
HAVE SOME STRATUS ALONG THE SOUTHEAST BORDER THIS MORNING WHICH MAY
BRIEFLY MOVE UP INTO EASTERN PERMIAN BORDER... OTHERWISE LOOK FOR
MOSTLY SUNNY CONDITIONS TODAY. WILL HAVE A SURFACE LOW OVER SE
CO/TX PANHANDLE TODAY WITH A TROUGH EXTENDING SOUTH ACROSS THE AREA.
WEST OF THE TROUGH LOOK FOR A SW WIND AND DRIER CONDITIONS WITH
BETTER MOISTURE OVER THE EAST. THIS WILL CREATE FIRE WX
CONDITIONS... SEE FIRE WX DISCUSSION BELOW. MUCH DRIER CONDITIONS
TUESDAY AS THE SURFACE TROUGH/PACIFIC FRONT PUSHES EAST WITH A
STRONG WEST WIND BEHIND IT. COOLER TEMPERATURES AREAWIDE BEHIND THE
FRONT WEDNESDAY INTO THURSDAY. TEMPERATURES WILL START TO INCREASE
AGAIN LATE IN WEEK INTO THE WEEKEND.
RAIN CHANCES FOR WEST TEXAS AND SOUTHEAST NEW MEXICO LOOKING SLIM TO
NONE ACROSS THE AREA THIS WEEK. LOWER TRANS PECOS WILL HAVE SLIM CHANCE
TUESDAY NIGHT ALONG THE FRONT... WHILE THE REST OF THE AREA LOOKS TO
HAVE NONE.
HIGH WIND POTENTIAL FOR GUADALUPE MOUNTAINS TODAY ONLY LOOKING
MARGINAL... COULD BRIEFLY HIT HIGH WIND BUT NOT CONFIDENT ENOUGH TO
UPGRADE WATCH TO A WARNING. TUESDAY LOOKS MUCH WINDIER AS UPPER
TROUGH SWINGS ACROSS NEW MEXICO INTO WEST TEXAS. WILL ISSUE A HIGH
WIND WATCH FOR THE GUADALUPE MOUNTAINS TUESDAY FROM LATE MORNING
WELL INTO THE NIGHT. COULD END UP SEEING WIND ADVISORY CONDITIONS
TUESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO PLAIN... UPPER TRANS
PECOS... PERHAPS INTO WESTERN PERMIAN BASIN. BEGINNING WEDNESDAY
WIND WILL BE LOWER FOR A FEW DAYS.
FIRE WEATHER...
LATEST SFC OBS SHOW THE DRYLINE HAS BACKED UP TO KGNC-KPEQ-K6R6.
CRITICAL FIRE WX CONDITIONS WILL CONTINUE TODAY...MAINLY NORTH AND
WEST OF THIS FEATURE AS IT MIXES EAST. LEE SIDE SFC TROUGHING AND
MIXING TO H7 WILL PROVIDE CRITICAL WINDS TO JUSTIFY A WARNING.
HOWEVER...LATEST MODELS SUGGEST WINDS OVER THE MARFA PLATEAU WILL
REMAIN UNDER 20 MPH...SO WE/VE REMOVED IT FROM THE WARNING. DAVIS
MTNS ARE STILL A GO...ESPECIALLY HIGHER ELEVATIONS.
TUESDAY...STRONGER H7 WINDS WILL ROUND THE BASE OF AN UPPER LEVEL
TROUGH PASSING INTO OK...SPREADING THE FIRE WX DANGER EAST ONTO THE
PLAINS. THUS...CRITICAL FIRE WX CONDITIONS WILL BE POSSIBLE
EVERYWHERE BUT TERRELL COUNTY...WHERE WINDS SHOULD REMAIN TEPID.
THUS...A FIRE WX WATCH WILL REMAIN IN EFFECT. WEDNESDAY...AS THE
TROUGH MOVES FURTHER EAST...CRITICAL FIRE WX CONDITIONS...MAINLY
CRITICAL WINDS...SHOULD SHIFT THE FOCUS TO THE EASTERN FIRE
ZONES...BUT THIS IS TOO FAR OUT FOR A WATCH ATTM DUE TO MODEL
DIFFERENCES/UNCERTAINTIES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GAINES...
GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
DANIELSHazardous weather outlook, Apr 5, 1:01 PM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT MON APR 5 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT MON APR 5 2010 /101 PM MDT MON APR 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE MOUNTAINOUS TERRAIN...THE VAN HORN CORRIDOR...AND REEVES AND GAINES COUNTIES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS WILL DEVELOP ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TOMORROW...AND THIS COMBINED WITH VERY LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE. ANY OUTDOOR ACTIVITIES INVOLVING SPARKS OR FLAMES ARE HIGHLY DISCOURAGED. HIGH WINDS WILL DEVELOP ACROSS THE GUADALUPE MOUNTAINS EARLY TUESDAY MORNING. SUSTAINED WEST WINDS NEAR 35 TO 45 MPH WITH GUSTS NEAR 70 MPH ARE EXPECTED. IN ADDITION...BREEZY WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED ACROSS THE VAN HORN CORRIDOR...DAVIS MOUNTAINS...AND EDDY COUNTY PLAINS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:19 AM MDT | High Wind Watch | MAF | 11 hr | |
| Apr 5, 2:26 PM MDT | Wind Advisory | MAF | 28 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.